Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at May 6, 2012, 11:49 AM CDT for Choctaw County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 11:49 AM CDT (16:49 UTC)
- Expired
- May 6, 2012, 12:10 PM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
County Choctaw County, MS
The radar
The Columbus AFB radar (KGWX), 112 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WWUS84 KJAN 061649 SPSJAN MSZ032-061710- CHOCTAW MS- 1149 AM CDT SUN MAY 6 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT SUN MAY 6 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CHOCTAW COUNTY AT 1150 AM CDT...MOVING WEST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3329 8941 3343 8941 3344 8926 3330 8923 TIME...MOT...LOC 1650Z 075DEG 12KT 3335 8932 $$ CME
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 6, 10:17 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 6, 10:17 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1017 AM CDT SUN MAY 6 2012 .DISCUSSION...FORECAST CONCERNS CONTINUE TO BE AROUND CONVECTIVE DEVELOPMENT TODAY ALONG WITH HOT EARLY MAY CONDITIONS. TEMPS WILL AGAIN TOP OUT AROUND 90 DEGREES WITH SOME LOWER 90S BEING REACHED. GOING FORECAST IS SHOWING THAT AND ONLY SOME MINOR ADJ WERE NEEDED TO HOURLY TEMPS TO MATCH RECENT TRENDS. SKY COVER WAS ALSO MODIFIED AS MORE SUNSHINE EXISTS THIS AM...HOWEVER THE TREND IN SKY COVER WILL TO BECOME PARTLY CLOUDY. AS FOR AS CONVECTIVE POTENTIAL TODAY...THERE CONTINUES TO THE EXPECTATION OF SOME TODAY BUT THE LACK OF ANY DECENT LOW LEVEL CONVERGENCE SEEMS TO BE LIMITING THE MODELS IN THEIR DEVELOPMENT OF MORE THAN ISO TYPE ACTIVITY. SAYING THAT...THERE IS AN OUTFLOW BOUNDARY JUST ENTERING THE NE CWA THAT EMANATED FROM MORNING CONVECTION OVER TN/N AL. THIS FEATURE LOOKS TO ENHANCE THE LOW LEVEL CONVERGENCE WHICH COULD AID IN A BIT MORE COVERAGE LATER TODAY ACROSS THE NE/E AREAS. ADDITIONALLY...THE REMNANTS OF THE UPPER LOW IS ALONG THE MS/AL LINE AND THERE REMAINS SOME WEAK CYCLONIC FLOW WHICH LOOKS TO PROVIDE SOME WEAK ASCENT TODAY. DUE TO THIS...NUDGED POPS UP ACROSS THE EAST A TAD TO 30%. THERE IS ALSO SOME INDICATION THAT SOME LOW LEVEL CONVERGENCE WILL BE BETTER TO OUR WEST WHICH MAY EDGE INTO OUR OUR PARISHES LATER. CURRENTLY WE ARE NOT MENTIONING ANY ACTIVITY THERE. THIS MAY NEED TO BE ADDED...BUT WILL HOLD OFF FOR NOW DUE TO STRONGER CAPPING TO OUR WEST AND OVERALL LESS DEEP MOISTURE. ONCE AGAIN...THE THERMODYNAMIC SETUP IS QUITE IMPRESSIVE OVER THE AREA WITH STEEP LAPSE RATES AND COOLER THAN AVG TEMPS ALOFT. MODIFIED JAN/BMX SOUNDINGS FOR 87-89 DEGREE HIGHS WITH UPPER 60 DEWPTS RESULTS IN ML/SB CAPE OF 3000-3700 J/KG AND LI'S OF -10 TO -13C. DCAPE VALUES ARE ALSO HIGH AND RANGE FROM 1000-1300 J/KG RESPECTIVELY. ADDITIONALLY...THE CAPPED LAYER IS LESS THAN WHAT WE EXPERIENCED YESTERDAY...BUT STILL A WEAK CAP LOOKS TO LINGER. CONFIDENCE IS NOT REAL HIGH ON HOW MUCH ACTIVITY MAY DEVELOP OR THE MAIN AREA WHERE IT COULD DEVELOP. MUCH OF THIS IS BASED ON THE LACK OF HOW THINGS EVOLVED YESTERDAY. ALSO...HI-RES MODEL OUTPUT IS NOT HELPING TODAY AS THEY ALL OFFER DIFFERING SOLUTIONS. WHILE ALL OF THEM SHOW DEVELOP (AND ROBUST DEVELOP) EACH OFFER DIFFERING TIMING AND LOCATION. THE BEST COURSE WILL CONTINUE TO MENTION THE RISK OF SOME STRONG/SVR STORMS AS THE ENVIRONMENT SUPPORTS THAT. IF THE FULL POTENTIAL OF THE ATMS CAN BE REALIZED...THE LARGE HAIL WILL BE POSSIBLE (QUARTER-GOLF BALL) ALONG WITH DMG WINDS. THE CURRENT OUTLOOK FITS FOR NOW AND WE WILL ADJUST AS NEEDED AS ACTIVITY EVOLVES OR SHOWS LACK OF EVOLUTION. /CME/ && .AVIATION...MOST SITES ARE VFR THIS MORNING WITH THE EXCEPTION OF HBG WERE IFR CIG SHOULD BURN OFF BY 15-16Z. VFR CONDITIONS SHOULD CONTINUE THROUGH THE DAY WITH THE ONLY EXCEPTION BEING AN ISOLATED THUNDERSTORM POSSIBLE AT JAN/MEI/HBG/GTR THIS AFTERNOON AND THIS MAY BRING BRIEF MVFR/IFR CONDITIONS. WINDS THIS AFTERNOON WILL AGAIN BE SOUTHERLY BETWEEN 5-10 KNOTS...THEN DECREASING TO AROUND 5 KNOTS OVERNIGHT. PATCHY AREAS OF FOG/STRATUS ARE POSSIBLE ONCE AGAIN SUNDAY MORNING...ESPECIALLY FOR MEI/HBG. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 68 90 67 / 9 10 25 50 MERIDIAN 91 65 89 63 / 27 27 29 58 VICKSBURG 90 67 89 64 / 7 13 25 41 HATTIESBURG 91 65 91 68 / 27 27 17 26 NATCHEZ 89 67 89 66 / 11 11 16 24 GREENVILLE 90 69 89 67 / 5 25 34 48 GREENWOOD 91 68 90 67 / 6 18 33 57 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/15
Hazardous weather outlook, May 6, 4:00 AM CDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 400 AM CDT SUN MAY 6 2012 MSZ026>033-037>039-044>046-050>052-056>058-065-066-073-074-070900- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-FORREST- 400 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE COMBINES WITH DAYTIME HEATING TO PRODUCE AN UNSTABLE AIR MASS ACROSS THE OUTLOOK AREA. ITS POSSIBLE DURING THESE TIMES THAT AN ISOLATED STORM COULD POTENTIALLY REACH STRONG TO SEVERE LIMITS...BECOMING CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS MAY AGAIN DEVELOP MONDAY OVER THE OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE. A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON AND AGAIN ON MONDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036- 040>043-047>049-053>055-059>064-072-070900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION- 400 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP MONDAY OVER THE OUTLOOK AREA. A VERY UNSTABLE AIR MASS SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS...A FEW OF WHICH COULD PRODUCE HAIL AND GUSTY WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING WHEN INSTABILITY WILL BE GREATEST. LOCALLY HEAVY RAINFALL COULD ALSO BE POSSIBLE. A FEW STRONG TO SEVERE THUNDERSTORMS COULD REDEVELOP TUESDAY AFTERNOON AS A COLD FRONT ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY CONCERNS WITH THESE STORMS WILL BE FOR HAIL AND GUSTY WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19/EC
In the hours before
Special weather statement, May 6, 11:49 AM CDT, 0 minutes before
MSZ032-061710- CHOCTAW MS- 1149 AM CDT SUN MAY 6 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1149 AM CDT SUN MAY 6 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER CHOCTAW COUNTY AT 1150 AM CDT...MOVING WEST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CHOCTAW COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3329 8941 3343 8941 3344 8926 3330 8923 TIME...MOT...LOC 1650Z 075DEG 12KT 3335 8932 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 12:31 PM CDT | Special Weather Statement | JAN | Montgomery | 29 min |
| May 6, 12:47 PM CDT | Special Weather Statement | JAN | Carroll | 33 min |
| May 6, 12:54 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 51 min |
| May 6, 12:59 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| May 6, 1:00 PM CDT | Special Weather Statement | JAN | Choctaw | 45 min |
| May 6, 1:15 PM CDT | Special Weather Statement | JAN | Grenada | 30 min |
| May 6, 1:32 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 58 min |
| May 6, 1:55 PM CDT | Special Weather Statement | JAN | Montgomery | 30 min |
| May 6, 1:59 PM CDT | Special Weather Statement | JAN | Choctaw | 31 min |
| May 6, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 30 min |
| May 6, 2:46 PM CDT | Special Weather Statement | JAN | Holmes | 29 min |
| May 6, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 39 min |
| May 6, 3:05 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| May 6, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 44 min |
| May 6, 3:38 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| May 6, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 39 min |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 52 min |
| May 6, 4:30 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| May 6, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 54 min |
| May 6, 4:43 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| May 6, 5:21 PM CDT | Special Weather Statement | JAN | Jones | 29 min |
| May 6, 6:33 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 85 min |
| May 6, 6:50 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.